MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT
Catalog Number EX061703CS
Medical Device Problem Codes Break (1069); Fracture (1260); Misfire (2532); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a stent placement procedure, the stent had allegedly flowered and stopped deployment.It was further reported that the distal portion of the stent and the delivery system was allegedly broken in the introducer sheath.Reportedly, the broken pieces of the nose cone and stent was allegedly stuck on the wire.Furthermore, the patient's superficial femoral artery damage was allegedly due to dragging partially deployed stent out.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the returned sample is in used condition with partially deployed stent.The stent is fractured off twice at the distal end, and the segments are separately included.The distal end of the guidewire lumen including tip was broken off and separately included.During testing, the remainder of the loaded stent could be manually deployed at high force level but primary sheath and secondary sheath were found stuck against each other.The force transmitting cassette post was found broken inside grip.The investigation leads to confirmed result for partial deployment, break of a force transmitting post, break and detachment of the inner catheter guidewire lumen at the distal end, and stent fracture.The vessel was not tortuous/ calcified, the lesion was pre dilated, and 0.018" guidewire with 6f introducer were used for access.Stent fracture and break of the inner catheter guidewire lumen were considered consequences of the removal attempt of the partially deployed/ anchored stent.Based on the investigation of the provided information, the investigation is closed as confirmed for break, partial deployment, and stent fracture.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'if excessive force is felt during stent deployment, do not force the delivery system.Remove the delivery system and replace with a new unit.' the instructions for use further state: 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath.B) insert a 0.035¿ diameter guidewire (.)', and 'predilation of the lesion should be performed using standard techniques.' packaging pictograms indicate the use of a 0.035" guidewire.Holding and handling of the system during deployment was found sufficiently described, in particular the instructions for use state: 'do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.' h10: g3, h6 (component).H11: h6 (method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21694656
Report Number9681442-2025-00094
Device Sequence Number9059110
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961(17)260423(10)ANJR3229
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Catalogue NumberEX061703CS
Device Lot NumberANJR3229
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight77 KG
Patient RaceBlack Or African American